Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 113, NWS St. Louis, MO

June 16, 2013Saint Charles County, Saint Louis County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 16, 2013, 10:10 PM CDT for Saint Charles County, Saint Louis County, Missouri. It was in force for 50 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2013, 10:10 PM CDT (03:10 UTC)
Expired
Jun 16, 2013, 11:00 PM CDT
In force
50 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Saint Charles County, MO, Saint Louis County, MO

The radar

The St Louis radar (KLSX), 36 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 10:11 PM CDTHAIL 1.75St. Charles, MOALONG I70 NEAR 5TH ST
Jun 16, 10:13 PM CDTHAIL 1.75St. Charles, MOALONG I70 NEAR 5TH ST
Jun 16, 10:25 PM CDTHAIL 0.5Bridgeton, MONEAR THE INTERSECTION OF I270 AND HWY 370

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1760 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1760 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

942 
WUUS53 KLSX 170310
SVRLSX
MOC183-189-170400-
/O.NEW.KLSX.SV.W.0113.130617T0310Z-130617T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1010 PM CDT SUN JUN 16 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI...
  NORTHEASTERN ST. LOUIS COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 1100 PM CDT

* AT 1007 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MARYLAND
  HEIGHTS...AND MOVING NORTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MARYLAND HEIGHTS...ST. CHARLES...BRIDGETON...ST. ANN...WOODSON
  TERRACE...LAMBERT FIELD...HAZELWOOD...BERKELEY...KINLOCH...
  FERGUSON...FLORISSANT...DELLWOOD...BLACK JACK...SPANISH LAKE AND
  PORTAGE DES SIOUX.

THIS WARNING INCLUDES FIRST MISSOURI STATE CAPITOL HISTORIC SITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3877 9017 3878 9018 3877 9019 3868 9052
      3879 9055 3893 9034 3878 9016
TIME...MOT...LOC 0310Z 242DEG 15KT 3875 9051

HAIL...1.00IN
WIND...60MPH

$$

BYRD
2 follow-up statements
026 
WWUS53 KLSX 170320
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1020 PM CDT SUN JUN 16 2013

MOC183-189-170400-
/O.CON.KLSX.SV.W.0113.000000T0000Z-130617T0400Z/
ST. CHARLES MO-ST. LOUIS MO-
1020 PM CDT SUN JUN 16 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ST. LOUIS AND NORTHEASTERN ST. CHARLES COUNTIES UNTIL 1100 PM CDT...

AT 1016 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRIDGETON...
AND MOVING NORTHEAST AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...TRAINED WEATHER SPOTTERS REPORTED GOLF BALL SIZE HAIL.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BERKELEY...HAZELWOOD...KINLOCH...FERGUSON...FLORISSANT...DELLWOOD...
BLACK JACK...SPANISH LAKE AND PORTAGE DES SIOUX.

THIS WARNING INCLUDES FIRST MISSOURI STATE CAPITOL HISTORIC SITE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3877 9017 3878 9018 3877 9019 3869 9049
      3879 9050 3893 9034 3878 9016
TIME...MOT...LOC 0320Z 240DEG 19KT 3878 9039

HAIL...1.75IN
WIND...60MPH

$$

GLASS
889 
WWUS53 KLSX 170332
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1032 PM CDT SUN JUN 16 2013

MOC183-189-170343-
/O.CAN.KLSX.SV.W.0113.000000T0000Z-130617T0400Z/
ST. CHARLES MO-ST. LOUIS MO-
1032 PM CDT SUN JUN 16 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. LOUIS AND
NORTHEASTERN ST. CHARLES COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 3877 9017 3878 9018 3877 9019 3869 9049
      3879 9050 3893 9034 3878 9016
TIME...MOT...LOC 0333Z 240DEG 19KT 3881 9031

$$

GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 9:53 PM CDT, 17 minutes earlier.

Area forecast discussion, Jun 16, 9:53 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
953 PM CDT SUN JUN 16 2013

.UPDATE...
ISSUED AT 942 PM CDT SUN JUN 16 2013

THE PRESENCE OF A WEAK LARGE SCALE BOUNDARY EXTENDING FROM SOUTHWEST
IL THROUGH METRO ST LOUIS INTO SW MO AND A VERY UNSTABLE AIRMASS
ALLOWED FOR SCATTERED DIURNALLY DRIVEN PULSE THUNDERSTORMS TO FORM
LATE THIS AFTERNOON INTO EARLY THIS EVENING. THESE STORMS WERE
MAINLY S/SW OF ST LOUIS YET THERE CUMULATIVE OUTFLOWS HAVE ALLOWED
A CONTINUATION OF SCATTERED PULSE STORMS TO DEVELOP PROGRESSIVELY
FURTHER NORTH INSPITE OF DIMINISHING INSTABILITY. I SUSPECT THESE
STORMS WILL GRADUALLY DIMINISH IN COVERAGE OVER THE NEXT FEW
HOURS...BUT THE PRESENCE OF THE WEAK Q-STNRY BOUNDARY WILL
SUPPORT A CHANCE OF THUNDERSTORMS THROUGH THE OVERNIGHT HOURS.

AT THIS TIME IT APPEARS ANY MCS THREAT THROUGH THE OVERNIGHT HOURS
WILL REMAIN TO THE WEST OF THE CWA. AN MCS OVER WESTERN KS AND
ANOTHER MOVING SEWD OUT OF CENTRAL NEBRASKA SHOULD TRACK SEWD
THROUGH KS AND OK WITH POSSIBLY SOME NEW ACTIVITY SKIRTING WESTERN
MO.

GLASS

&&

.SHORT TERM...(TONIGHT THROUGH WEDNESDAY)
ISSUED AT 252 PM CDT SUN JUN 16 2013

EYES FOCUSED TO OUR WEST WHERE ONE OR MORE MCS WILL DEVELOP
TONIGHT AND TRACK SOUTHEAST TOWARD THE LOWER MISSOURI RIVER
VALLEY AND OZARKS REGION AFTER 06Z. SHORT TERM MODEL GUIDANCE IS
REALLY ALL OVER THE PLACE IN REGARDS TO PLACEMENT AND TRACK OF
THESE SYSTEMS. GENERALLY HAVE RAMPED UP POPS AFTER 06Z...THINKING
THAT THERE MAY BE SOME CONVECTION DEVELOPING ON THE WARM ADVECTION
WING AHEAD OF THE APPROACHING MCS. HAVE MAINTAINED LIKELY POPS
ACROSS THE SOUTHERN HALF OF THE CWA ON MONDAY AS WEAKENING
CONVECTIVE SYSTEM OR REMNANT CIRCULATION MOVES EAST ACROSS THE
CWA.

SURFACE HIGH PRESSURE WILL THEN BUILD SOUTH INTO THE REGION
ON TUESDAY AND WEDNESDAY WITH SLIGHTLY BELOW AVERAGE TEMPERATURES
A DRY CONDITIONS EXPECTED.

CVKING

.LONG TERM...(THURSDAY THROUGH NEXT SUNDAY)
ISSUED AT 252 PM CDT SUN JUN 16 2013

A TRANSITION FROM A RELATIVELY COOL NORTHWEST FLOW ALOFT TO A
MORE SUMMER LIKE UPPER LEVEL RIDGE BUILDING INTO THE MID SECTION
OF THE COUNTRY WILL TAKE PLACE. COULD SEE A COUPLE CHANCES OF
THUNDERSTORMS THURSDAY AND FRIDAY BEFORE THE RING OF FIRE LIFTS
NORTH OF THE CWA. OTHERWISE...AFTERNOON HIGH TEMPERATURES WILL
RISE INTO THE 90S BY NEXT WEEKEND.

CVKING

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 644 PM CDT SUN JUN 16 2013

WEAK FRONTAL BOUNDARY ACROSS FORECAST AREA TO REMAIN OVER REGION
THROUGH FORECAST PERIOD. LIGHT AND VARIABLE WINDS WITH PLENTY OF
LOW LEVEL MOISTURE...SO SOME PATCHY FOG/MVFR VSBYS POSSIBLE OVERNIGHT.
OTHERWISE...STILL HARD TO PIN DOWN PCPN CHANCES...TAFS TO REMAIN
DRY THROUGH FORECAST PERIOD...EXCEPT FOR KCOU. BELIEVE THEY WILL
BE ON EASTERN FRINGES OF MCS THAT DEVELOPS OVER KS TONIGHT...SO
KEPT VCTS MENTION IN TAF AFTER 15Z MONDAY.

SPECIFICS FOR KSTL...WEAK FRONTAL BOUNDARY ACROSS FORECAST AREA TO
REMAIN OVER REGION THROUGH FORECAST PERIOD. LIGHT AND VARIABLE
WINDS WITH PLENTY OF LOW LEVEL MOISTURE...SO SOME PATCHY FOG/MVFR
VSBYS POSSIBLE BETWEEN 09Z-13Z MONDAY. OTHERWISE...STILL HARD TO PIN
DOWN PCPN CHANCES...TAF TO REMAIN DRY THROUGH FORECAST PERIOD.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 16, 3:43 PM CDT, 6 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT SUN JUN 16 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-171200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
343 PM CDT SUN JUN 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE LIKELY MONDAY.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY THROUGH FRIDAY
MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

CVKING

In the hours before

Local storm report, Jun 16, 8:23 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
823 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             WASHINGTON              38.55N  91.01W
06/16/2013  E0.88 INCH       FRANKLIN           MO   LAW ENFORCEMENT

&&

MILLER
Special weather statement, Jun 16, 9:12 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
912 PM CDT SUN JUN 16 2013

MOZ063-170300-
ST. LOUIS MO-
912 PM CDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ST. LOUIS COUNTY
UNTIL 1000 PM CDT...

AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WILDWOOD...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WILDWOOD...
  ELLISVILLE...
  CLARKSON VALLEY...
  BALLWIN...
  CHESTERFIELD...
  MANCHESTER...
  VALLEY PARK...

GLASS
Local storm report, Jun 16, 9:44 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
944 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 PM     HAIL             CHESTERFIELD            38.65N  90.58W
06/16/2013  M0.75 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            PEA TO PENNY SIZED HAIL.

&&

BYRD
Local storm report, Jun 16, 9:50 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
950 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 PM     HAIL             CHESTERFIELD            38.65N  90.58W
06/16/2013  E0.88 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            MULTIPLE REPORTS OF DIME TO NICKEL SIZE HAIL NEAR THE
            INTERSECTION OF CLARKSON AND KERRS MILL RD

&&

MILLER
Special weather statement, Jun 16, 9:54 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
954 PM CDT SUN JUN 16 2013

MOZ061-063-064-170345-
ST. CHARLES MO-ST. LOUIS MO-ST. LOUIS CITY MO-
954 PM CDT SUN JUN 16 2013

...SIGNIFICANT WEATHER ADVISORY FOR ST. LOUIS CITY...CENTRAL ST.
LOUIS AND CENTRAL ST. CHARLES COUNTIES UNTIL 1045 PM CDT...

AT 950 PM CDT...STORM SPOTTERS REPORTED A STRONG THUNDERSTORM NEAR
CHESTERFIELD...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  VALLEY PARK...
  TOWN AND COUNTRY...
  ST. CHARLES...
  DES PERES...
  MARYLAND HEIGHTS...
  KIRKWOOD...
  CREVE COEUR...
  FRONTENAC...
  CRESTWOOD...
  OAKLAND...

BYRD
Local storm report, Jun 16, 10:06 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1006 PM CDT SUN JUN 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             ST. CHARLES             38.79N  90.52W
06/16/2013  E0.50 INCH       ST. CHARLES        MO   TRAINED SPOTTER

&&

MILLER

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 7:06 PM CDTSevere Thunderstorm WarningLSXFranklin39 min
Jun 16, 8:19 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Warren41 min
Jun 16, 10:12 PM CDTRiver Flood WarningLSXGasconade, Montgomery5 days
Jun 17, 10:25 AM CDTRiver Flood WarningLSXLewis36 hr
Jun 17, 2:57 PM CDTFlash Flood WarningLSXSaint Louis, City of Saint Louis6 hr
Jun 17, 3:50 PM CDTFlash Flood WarningLSXJefferson, Saint Louis6 hr
Jun 17, 5:23 PM CDTAreal Flood AdvisoryLSXFranklin, Saint Charles, Warren3 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.